MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had bent haptic however it was left implanted in the patient's right eye as the surgeon felt that it was not compromised enough to have any adverse outcome.But after a few days the suspect iol was explanted and per representative it was because the iol proved problematic.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: section d10.Device available for evaluation? yes.Returned to manufacturer on: 10/14/2020.Section h3.Device returned to manufacturer? yes.Device evaluation: the ar40m lens was returned in its original package.Visual inspection using magnification was performed to the returned sample: loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.Residues of lubricant material was also observed on lens.One of the haptic was observed detached.The detached haptic piece and the other haptic was observed distorted.The condition in which the sample returned is consistent with a lens that was handled and prepare for surgical process.The complaint issue reported was verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one complaint folder belongs to the same production order (po) but this complaint could not be confirmed because the product was not returned for evaluation, therefore, no escalation is required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10597967
Report Number2648035-2020-00720
Device Sequence Number3620696
Product Code HQL
UDI-Device Identifier05050474501720
UDI-Public(01)05050474501720(17)250519
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model NumberAR40M
Device Catalogue NumberAR40MN0100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR